News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: Methamphetamine psychosis


 sheralaf - Tue Nov 08, 2005 1:31 pm

My son is 17 yr. old. 2 months ago he admitted to having about a 2 year drug addiction. The wost of his addictions was to meth. He did go through an in house treatment program and pasted. My problem is that he had a residual methamphetamine psychosis and was admitted into a mental health facility for 1 week. There they put him on prozac,risperdal and tradozone. My son is back home with us now and desperately whats to get off of these medications. He is constantly thirty and having to go to the bathroom. His vision is very blurry when he trys to read anything. He also gets very dizzy when he goes to stand up. He says eh feels like a zoombie. I have been doing a lot of research on the medication he is taking and it has scared the heck out of me. He says he wants to quit taking it all now so he can feel normal again. I have started to slowly wean him off the prozac and would like to know how to get him off of the risperdal. Any advise you could give would be very helpful. He doesn't want to go to anymore doctors because he feels like they are just trying to treat a drug addict with more drugs. His drug withdraws are few and very minnor anymore and he really just wants to get his life back. I'm just afraid of him just deciding to quit them all suddenly and then going through withdraws from them also. :cry:
 Dr. Heba Ismail - Wed Nov 09, 2005 3:28 pm

This is a very serious situation here!
Have you spoken with your doctor about this? If you have, but found your doctor in any way uncooperative or not very understanding, then you may as well seek another doctor's advice !
You cannot withdraw or stop these drugs on your own, unmonitered, nor can we help you do that. You need someone to properly evaluate your son's condition and closely monitor the situation.
Prozac can result in depression in the first few weeks or months after initiation of therapy, which should take some time to disappear.
As for the dizziness and blurring of vision, the dose of trazodone may need some adjustment.
It is a good sign your son wishes to be off medication and in control of himself and his life, but tell him he should be more patient. The most difficult part of the journey is over, the remaining is very trivial, it's all a matter of time!
Please keep us noted with the updates.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here